Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 67, NWS Gaylord, MI

June 25, 2012

NWS Gaylord, MI issued this small craft advisory at Jun 25, 2012, 3:21 AM EDT. It took effect at Jun 25, 2012, 8:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 3:21 AM EDT (07:21 UTC)
In effect from
Jun 25, 2012, 8:00 AM EDT
Expired
Jun 26, 2012, 10:58 AM EDT
In force
27 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WHUS73 KAPX 250721
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EDT MON JUN 25 2012

LHZ347>349-251530-
/O.NEW.KAPX.SC.Y.0067.120625T1200Z-120626T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
321 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
172 
WHUS73 KAPX 251420
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1020 AM EDT MON JUN 25 2012

LSZ322-252230-
/O.EXA.KAPX.SC.Y.0067.000000T0000Z-120626T0300Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1020 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-252230-
/O.CON.KAPX.SC.Y.0067.000000T0000Z-120626T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1020 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

HALBLAUB
332 
WHUS73 KAPX 251753
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
153 PM EDT MON JUN 25 2012

LHZ347>349-251900-
/O.CAN.KAPX.SC.Y.0067.000000T0000Z-120626T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
153 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ322-260200-
/O.CON.KAPX.SC.Y.0067.000000T0000Z-120626T0300Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
153 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

HALBLAUB
975 
WHUS73 KAPX 251947
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EDT MON JUN 25 2012

LHZ347-348-260400-
/O.EXB.KAPX.SC.Y.0067.120625T2000Z-120626T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
347 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-260000-
/O.EXT.KAPX.SC.Y.0067.000000T0000Z-120626T0000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
347 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
588 
WHUS73 KAPX 260007
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
807 PM EDT MON JUN 25 2012

LSZ322-260115-
/O.EXP.KAPX.SC.Y.0067.000000T0000Z-120626T0000Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
807 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LHZ347-348-260815-
/O.CON.KAPX.SC.Y.0067.000000T0000Z-120626T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
807 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
329 
WHUS73 KAPX 260229
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT MON JUN 25 2012

LHZ347-348-261030-
/O.CON.KAPX.SC.Y.0067.000000T0000Z-120626T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1029 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
198 
WHUS73 KAPX 261458
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EDT TUE JUN 26 2012

LHZ347-348-261600-
/O.CAN.KAPX.SC.Y.0067.000000T0000Z-120626T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1058 AM EDT TUE JUN 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 3:19 AM EDT, 2 minutes earlier.

Area forecast discussion, Jun 25, 3:19 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
319 AM EDT MON JUN 25 2012

.SYNOPSIS...
ISSUED AT 320 AM EDT MON JUN 25 2012

HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION FROM CENTRAL
CANADA WILL PROVIDE A PLEASANT BUT COOLER THAN AVERAGE DAY
TODAY ACROSS NORTHERN MICHIGAN. THE COOL SPELL IS EXPECTED TO BE
SHORT LIVED...AS TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE
80S BY THE MIDDLE OF THE WEEK. DRY WEATHER ALSO APPEARS TO BE THE
RULE THROUGH WEDNESDAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 320 AM EDT MON JUN 25 2012

A VERY QUIET WEATHER PERIOD AS BLOCKY HIGH AMPLITUDE UPPER LEVEL
HEIGHT PATTERN WILL RESULT IN ONLY SLOW CHANGES IN WEATHER. NRN
MICHIGAN HAPPENS TO BE SITTING IN A REAL GOOD SPOT...WITH UPPER
TROUGH TO THE EAST AND HOT UPPER RIDGE TO OUR WEST. SO...NOT TOO
COOL AND CERTAINLY NOT HOT.

SFC HIGH PRESSURE WILL SETTLE INTO THE WESTERN GREAT LAKES TODAY
AND TONIGHT WITH FAST NNW FLOW ALOFT BRINGING ONLY WEAK EMBEDDED
RIPPLES IN THE FLOW OVERHEAD. THIS MAY BRING SOME WISPS OF HIGH
CLOUD...WHILE THE LOW LEVELS WILL ONLY BE CAPABLE OF A FEW
CUMULUS THIS AFTERNOON...OF WHICH...WILL DEPART QUICKLY TONIGHT
WITH LOSS OF DAYTIME HEATING. SPEAKING OF DAYTIME HEATING...MIXING
TO 850MB TEMPS OF +6/+7C IN GENEROUS SUNSHINE...YIELDS LOWER 70S
FOR MOST...A BIT COOLER DOWNWIND OF THE LAKES.

THIS MIXING WILL ALSO LEAD TO TAPPING OF 17-18KT WIND ALOFT...AND
THUS 20MPH...TO MAYBE 25 MPH GUSTS (HIGH END). ALL-IN-ALL...A
FAIRLY CLEAR AND PLEASANT NEXT 24 HOURS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 320 AM EDT MON JUN 25 2012

TUESDAY...HIGH PRESSURE MOVES ACROSS THE FORECAST AREA, SO THE DAY
WILL BE DRY. TEMPERATURES LOOK LIKE THEY WILL BE IN THE MID TO UPPER
70S AND THE MINIMUM RELATIVE HUMIDITY DROPS TO AROUND 25%. THERE
WILL DEFINITELY BE AN ELEVATED FIRE DANGER, IF THE WINDS STAY UP
HIGH ENOUGH IN NE LOWER. WITH THE LACK OF RAIN, THIS COULD BE AN
ISSUE FOR THE NEXT COUPLE DAYS.

TUESDAY NIGHT...RETURN FLOW BEGINS TO WARM THE REGION AS THE HIGH
MOVES TO THE SOUTHEAST. 850 MB TEMPERATURES CONTINUE TO SUGGEST THAT
THE SFC MINIMUM TEMPERATURES WILL ONLY FALL TO AROUND 50.

WEDNESDAY...THE HIGH IS NOW SOUTHEAST WITH THE RETURN FLOW
REINFORCING THE WARM FRONT THAT IS DEVELOPING AS THE 500 MB
SHORTWAVE MOVES OVER THE RIDGE AND HELPS TO SUPPORT THE FRONT. THE
AIR IS PRETTY DRY, SO IT LOOKS LIKE ANY CHANCE OF PRECIPITATION WILL
BE REMOVED. OVERNIGHT, THE 00Z GFS HAS WAVE RIDING UP THE 500 MB
RIDGE, JUST AHEAD OF THE SFC LOW. THE 12Z ECMWF (AND THE 00Z TOO)
HAS ALMOST NOTHING AND IT LOOK LIKE THE 850 MB MOISTURE ALONG THE
COLD FRONT IS PRETTY THIN. WITH THE GFS'S MOISTURE BIAS, THINK THAT
THE ECMWF IS ON THE RIGHT TRACK.

EXTENDED (THURSDAY THROUGH SUNDAY)...THURSDAY, LOOKS LIKE THE NEXT
WAVE IS TRYING TO GET ORGANIZED ON THE GFS, WITH NOTHING ON THE
ECMWF. WILL KEEP ANY OF THE POPS THAT ARE THERE SMALL. THE GFS IS
SOUTH OF THE FORECAST AREA OVERNIGHT AND THE ECMWF IS DRY SO WILL
KEEP 20% POPS NEAR M-55. FRIDAY, THE 500 MB WAVE THAT WAS ON THE
CHARTS, IS NOW SOUTH OF THE FORECAST AREA, SO HAVE THE DAY DRY.
SATURDAY, HIGH PRESSURE BUILDS INTO THE REGION AND DRIES THINGS OUT.
ON THE ECMWF. THE GFS NOW HAS RAIN TRYING TO MOVE INTO THE AREA.
WILL CONTINUE WITH THE ECMWF ON THIS FOR NOW AND KEEP THE DAY DRY.
SUNDAY, A WAVE AND FRONT GOES THROUGH THE FORECAST AREA ON THE GFS
AND IT REMAINS DRY ON THE ECMWF. WILL CONTINUE THE BIAS TOWARD THE
ECMWF SINCE WE HAVE CONTINUED TO BE IN A DRY PATTERN. THINK THAT THE
GFS'S MOISTURE BIAS IS KICKING OFF TOO MUCH AT THIS POINT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 134 AM EDT MON JUN 25 2012

SOLID VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU THE 24 HR
FORECAST PERIOD AS COOL CANADIAN HIGH PRESSURE AND DRY AIR BUILD
SOUTH INTO THE WRN GREAT LAKES REGION. N/NW WINDS UNDER 10 KTS
OVERNIGHT WILL STRENGTHEN BY AFTERNOON...WITH GUSTS OF 20 TO 25 KTS
EXPECTED. WINDS WILL BECOME LIGHT/VARIABLE AFTER SUNSET.

&&

.MARINE...
ISSUED AT 320 AM EDT MON JUN 25 2012

HIGH PRESSURE WILL SETTLE IN OVER THE WESTERN GREAT LAKES TODAY
AND TONIGHT...HOLD IN PLACE TUESDAY...BEFORE DRIFTING SLOWLY EAST
WEDNESDAY. THE LOW LEVEL THERMAL/PRESSURE GRADIENT REMAINS TIGHT
ENOUGH WITH A NEUTRAL STABILITY OVER LAKE HURON TODAY AND THIS
EVENING FOR 25 KT GUSTS TO BE TAPPED. OUTSIDE OF THIS SMALL CRAFT
ADVISORY NEED...NO MARINE ISSUES FORESEEN FOR THE NEXT FEW DAYS AT
LEAST. LOW PRESSURE AND A COLD FRONT ARRIVES THURSDAY AND THURSDAY
NIGHT...BUT STILL NO WIND ISSUES FORESEEN SURROUNDING THIS SYSTEM.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 11 PM EDT THIS
     EVENING FOR LHZ347>349.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...JL
SHORT TERM...SD
LONG TERM...JL
AVIATION...MR
MARINE...SD
Hazardous weather outlook, Jun 25, 3:20 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
320 AM EDT MON JUN 25 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
261030-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
320 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

SMD

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.